Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hyperbolicity of a complex manifold and other equivalent properties


Authors: Kyong T. Hahn and Kang T. Kim
Journal: Proc. Amer. Math. Soc. 91 (1984), 49-53
MSC: Primary 32H20
DOI: https://doi.org/10.1090/S0002-9939-1984-0735562-9
MathSciNet review: 735562
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Defining the notions of Schottky, Landau and Picard properties on a plane domain, the first author [3] proved that a domain in $ {\mathbf{C}}$ having any of these properties is equivalent to the hyperbolicity of the domain.

In this paper the authors extend these notions to higher-dimensional case and obtain other various equivalent conditions for the hyperbolicity of a complex manifold.


References [Enhancements On Off] (What's this?)

  • [1] T. J. Barth, The Kobayashi distance induces the standard topology, Proc. Amer. Math. Soc. 35 (2972), 439-441. MR 46 #5668. MR 0306545 (46:5668)
  • [2] R. Brody, Compact manifolds and hyperbolicity, Bull. Amer. Math. Soc. 235 (1978), 213-219. MR 0470252 (57:10010)
  • [3] K. T. Hahn, Equivalence of the classical theorems of Schottky, Landau, Picard and hyperbolicity, Proc. Amer. Math. Soc. 89 (1983), 628-632. MR 718986 (85d:30065)
  • [4] -, Asymptotic behavior of normal mappings of several complex variables, Canad. J. Math (to appear). MR 756540 (86b:32028)
  • [5] P. Kiernan, On the relation between taut, tight and hyperbolic manifolds, Bull. Amer. Math. Soc. 76 (1970), 49-51. MR 40 #5896. MR 0252678 (40:5896)
  • [6] S. Kobayashi, Hyperbolic manifolds and holomorphic mappings, Pure and Appl. Math., vol. 2, Dekker. New York, 1970. MR 43 #3503. MR 0277770 (43:3503)
  • [7] M. Kwack, Some classical theorems for holomorphic mappings into hyperbolic manifolds, Proc. Sympos. Pure Math., vol. 27, Amer. Math. Soc., Providence, R. I., 1975, pp. 99-104. MR 0486657 (58:6368)
  • [8] H. Royden, Remarks on the Kobayashi metric (Proc. Maryland Conf. Several Complex Variables), Lecture Notes in Math., vol. 185, Springer-Verlag, Berlin, 1971, pp. 125-137. MR 46 #3826. MR 0304694 (46:3826)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32H20

Retrieve articles in all journals with MSC: 32H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0735562-9
Keywords: Schottky property, Landau property, Picard property, Bloch mapping, Kobayashi metric and hyperbolic manifold
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society